# SDR DXTA20081223034

- Difficulty date: December 23, 2008
- Submitted: June 24, 2009
- Operation: Air carrier
- Aircraft: N589QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605810
- Aircraft time: 181 hours, 137 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Arm
- Condition: Worn
- Location: Rudder
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

RUDDER PEDALS GRINDING DURING TAKEOFF ROLL AND IN-FLIGHT. GRINDING IS FELT W/POWER ON OR IDLE, & W/ AUTO-PILOT AND YAW DAMP ON OR OFF. GRINDING IS NOT FELT DURING STATIC CHECKS OR LOW SPEED TAXI REGARDLESS OF POWER SETTINGS. FOR BINDING AND DEFECTS.  NONE NOTED. REMOVED ACCESS PANELS AND TALE STINGER TO CHECK RUDDER CELL CRACK. CRECES AND SURROUNDING PULLEYS FOR DEFECTS. NONE NOTED. LUBRICATED ALL VISIBLE RUDDER CABLE PULLEYS AND BELL CRANK.  EXTRA TIME NEEDED TO REMOVE SCREWS IN ACCESS PANELS THAT WERE HEAVILY PAINTED OVER.  CHECKED RUDDER CABLE TENSIONS AND FOUND RUDDER SERVO TENSION LOW.  RESET CABLE TENSION TO SPECS AS REQUIRED. RECHECKED RUDDER PANEL. ALL CHECKED GOOD. SAFETIED TURN BARRELS.  CHECKED NOSE STEERING CABLES AND RUDDER PEDALS FOR DEFECTS. FOUND STEER ARM AND KNUCKLE WITH ACCESSIVE PLAY. ALSO FOUND NOSE WHEEL OUT OF BALANCE ONCE REMOVED AND CHECKED. REBALANCED NOSE TIRE TO SPECS. OK TO CLOSE ALL TAIL SECTION ACCESS PANELS AND STINGER.  OK TO INSTALL NOSE WHEEL. REINSTALLED AFT PANELS. REMOVED AND REPLACED NOSE STEERING ARM AND KNUCKLE. REINSTALLED NOSE WHEEL ASSY. BRGS REPACKED. MAINT PERFORMED IAW MM CHPS 22-11-01 AND 27-20-03.  RUDDER STEERING TRAVEL CHECKS DUE. GEAR SWING DUE PERFORMED TRAVEL CHECK ON RUDDER AND FOUND IN NEED OF ADJUSTMENT. TRAVEL AT 27 DEGREE LT AND RT THROW. REMOVED STINGER AND ADJUSTED RUDDER TRAVEL TO 28.5 DEGREE IAW  MM CH 27-20-00. REMOVED STEERING ARM SUPPORT BACKED FOR ACCESS. INSTALLED NEW LWR FORK. REINSTALLED STEERING ARM SUPPORT BRACKET. INSTALLED NEW STEERING ARM. WORK PERFORMED IAW MM SECTION 32-50-00.  MX NOTE: NOSE WHEEL AND TIRE ASSY. WAS INSTALLED IAW MM SECTION 43-41-01 USING NEW AXLE TUBE AXLE TUBE WAS REPLACED DUE TO EXCESSIVE PITTING AND CORROSION.  PERFORMED JACKING AT AFC AND PERFORMED GEAR SWING. OPS CHECK GOOD. PARTS REPLACED: TUBE AXLE PN 0842000-36, FORK LOWER PN 5542304-3, BOLT PN NAS464PSLA28.
